MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3855
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a blade detachment occurred.A 15mmx4.00mm wolverine coronary cutting balloon was selected for use.During the procedure, the balloon was inserted and inflated three times at 8atm and one time at 10atm.The device was withdrawn in fashion.However, upon removal, it was noted that one of the atheretomes was hanging off of the service of the balloon.The balloon was not inflated at the recommended inflation rate but the device did function properly in the vessel.The procedure was completed with a different device.No patient complications were reported and patient was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was returned in a deflated state.No issues were noted with the balloon of the device that may have potentially contributed to the complaint incident.The markerbands and blades and tip section of the device were visually and microscopically examined, and no issues were noted with the markerbands or tip.Examination identified that approximately 5 mm of proximal blade and pad had detached.The detached blade was not returned.There was no damage noted to the other blades.A visual and tactile examination found kinks on several locations of the hypotube shaft.A visual and tactile examination of the extrusion shaft found no issues with the extrusion shaft.No other issues were identified during the product analysis.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12288822
Report Number2134265-2021-09894
Device Sequence Number14620659
Product Code NWX
UDI-Device Identifier08714729888390
UDI-Public08714729888390
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2022
Device Model Number3855
Device Catalogue Number3855
Device Lot Number0025289066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date09/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR